[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.167.142.229. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
July 1984

Drug Eruption Following Ketoconazole Therapy

Author Affiliations

Department of Dermatology Chaim Sheba Medical Center Tel-Hashomer 52621, Israel

Arch Dermatol. 1984;120(7):837. doi:10.1001/archderm.1984.01650430023003
Abstract

To the Editor.—  We read with interest the letter by Rand et al1 in the February Archives entitled "Ketoconazole Therapy and Exfoliative Erythroderma." The authors stated that, according to the manufacturer, Janssen Pharmaceutica, New Brunswick, NJ, the drug had not caused any rashes. However, in a survey of 1,361 patients treated with ketoconazole, a rash developed in eight (0.7%). Four of the patients were receiving concomitant treatment and the remainder only ketoconazole.2 We report herein another case of a drug eruption following ketoconazole therapy.

Report of a Case.—  A 24-year-old woman was seen for a three-year history of a hypopigmented, macular, finely scaling eruption involving the upper part of the trunk, neck, and shoulders. Topical treatment with several medications, eg, 25% sodium thiosulfate, clotrimazole solution, and 2.5% selenium sulfide suspension had proved to be ineffective. Microscopic examination of scales (potassium hydroxide preparation) taken from the patient revealed mycelia

First Page Preview View Large
First page PDF preview
First page PDF preview
×